Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Rash around nipple, areola of breasts, itchy, bruise formed, itching continues. Used anitbiotic. What is causing this?

Hi. I have observed a rash around the nipple/ areola of my breasts. The itching was persistent and intense. The areola was also flaky and small bruises formed. I used a tripple antibiotic cream on the area and after a few days it returned to normal. the areola now appears almost normal with one spot of dryish looking skin. However the itching continues and the nipple now itches as well. What is causing this?
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  388
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
In my opinion the rash seems to be either eczema ( if affecting both sides ) OR fungal skin infection which will not get better completely with local anti biotics as you will need a cream that has mild steroid+ anti fungal agents.
have you got any nipple discharge at all?
You will need the breast examination done by Dr as well to rule out any possible breast lump as in few rare cases a form of breast cancer can present as itchy rash non nipples which is not healing with creams used to treat common skin infections - I suggest you book appointment with Dr to have full examination done - also it may have further implications if you are in certain age group & if there is any family history of cancer.
Answered: Tue, 16 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It is probably an infection - if it got cleared by antibiotic
Residual Fungus or allergy may be continuing...

Get your examined - anything do with breast needs examination to exclude malignancy

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor